Alert archive / South Dakota / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 16, NWS Sioux Falls, SD

March 23, 20094 counties in South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Mar 23, 2009, 5:59 PM CDT for 4 counties in South Dakota. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 23, 2009, 5:59 PM CDT (22:59 UTC)
Expired
Mar 23, 2009, 6:45 PM CDT
In force
46 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon

Counties Clay County, SD, Lincoln County, SD, Turner County, SD, Union County, SD

The radar

The Sioux Falls radar (KFSD), 42 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 23, 6:30 PM CDTTSTM WND DMG1 Nne Tea, SD5 INCH TREE LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 3:50 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2009-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2009-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 504 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1023 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
504 m²/s²
0-3 km storm-relative helicity
539 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 232259
SVRFSD
SDC027-083-125-127-232345-
/O.NEW.KFSD.SV.W.0016.090323T2259Z-090323T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
559 PM CDT MON MAR 23 2009

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CLAY COUNTY IN SOUTHEAST SOUTH DAKOTA
  LINCOLN COUNTY IN SOUTHEAST SOUTH DAKOTA
  EASTERN TURNER COUNTY IN SOUTHEAST SOUTH DAKOTA
  NORTHWESTERN UNION COUNTY IN SOUTHEAST SOUTH DAKOTA

* UNTIL 645 PM CDT

* AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 70 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF UNION COUNTY
  STATE PARK...OR 9 MILES SOUTHWEST OF BERESFORD...AND WAS MOVING
  NORTH AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BERESFORD AROUND 605 PM CDT...
  CENTERVILLE AROUND 610 PM CDT...
  DAVIS AROUND 620 PM CDT...
  WORTHING AROUND 625 PM CDT...
  LENNOX...CHANCELLOR AROUND 630 PM CDT...
  HARRISBURG AROUND 635 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH
DAKOTA.

&&

LAT...LON 4350 9712 4349 9662 4273 9664 4295 9698
TIME...MOT...LOC 2259Z 181DEG 42KT 4300 9686

$$

CHAPMAN
2 follow-up statements
000 
WWUS53 KFSD 232324
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
624 PM CDT MON MAR 23 2009

SDC027-232334-
/O.CAN.KFSD.SV.W.0016.000000T0000Z-090323T2345Z/
CLAY SD-
624 PM CDT MON MAR 23 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLAY COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH
DAKOTA.

LAT...LON 4350 9709 4349 9662 4308 9664 4323 9690
TIME...MOT...LOC 2324Z 181DEG 42KT 4330 9685

$$

SDC083-125-127-232345-
/O.CON.KFSD.SV.W.0016.000000T0000Z-090323T2345Z/
LINCOLN SD-TURNER SD-UNION SD-
624 PM CDT MON MAR 23 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR EXTREME NORTHERN UNION...NORTHEASTERN TURNER AND WESTERN LINCOLN
COUNTIES...

AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LENNOX...OR 14 MILES
WEST OF CANTON...MOVING NORTH AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
LENNOX AROUND 630 PM CDT...
TEA AROUND 635 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH
DAKOTA.

&&

LAT...LON 4350 9709 4349 9662 4308 9664 4323 9690
TIME...MOT...LOC 2324Z 181DEG 42KT 4330 9685

$$

CHAPMAN
000 
WWUS53 KFSD 232341
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
641 PM CDT MON MAR 23 2009

SDC083-125-127-232351-
/O.EXP.KFSD.SV.W.0016.000000T0000Z-090323T2345Z/
LINCOLN SD-TURNER SD-UNION SD-
641 PM CDT MON MAR 23 2009

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHERN UNION...
NORTHEASTERN TURNER AND WESTERN LINCOLN COUNTIES EXPIRES AT 645 PM
CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH
DAKOTA.

LAT...LON 4350 9709 4349 9662 4308 9664 4323 9690
TIME...MOT...LOC 2341Z 181DEG 42KT 4350 9685

$$

CHAPMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 3:55 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Mar 23, 3:55 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
355 PM CDT MON MAR 23 2009

.DISCUSSION...
NOT MANY CHANGES IN THINKING FROM THIS MORNINGS AFD...WITH RESPECT
TO THE FORECAST THIS EVENING AND TONIGHT. THUNDERSTORMS HAVE
DEVELOPED ALONG AND N OF THE WARM FRONT AND ALONG THE DRY LINE
ACROSS CNTRL AND ERN NEBRASKA THIS AFTERNOON. AS UPPER WAVE LIFTS N
THIS AFTERNOON...THUNDERSTORMS WILL SPREAD INTO THE MO RIVER VALLEY.
STRONG VEERING IN THE LOW LEVELS ALONG THE MO VALLEY SUPPORT THE
POSSIBILITY OF A FEW TORNADOES. HIGHER SEVERE POTENTIAL REMAINS WITH
HAIL AND STRAIGHT LINE WINDS. MAINLY EXPECTING QUARTER SIZED HAIL
OR LESS AND WIND GUSTS AS HIGH AS 70 MPH WITH SOME OF THE STRONGER
STORMS. SEVERE THREAT TO SLOWLY DIMINISH THIS EVENING AS STORMS
CONTINUE NWRD. THREAT RAPIDLY DECREASES N OF I 90 AND EAST OF
HIGHWAY 75. WILL ALSO HAVE TO WATCH THE POTENTIAL FOR FLASH FLOODING
SOUTH OF I90...MAINLY IN SE SD ALONG THE MISSOURI VALLEY. FLASH
FLOODING WILL BE LIKELY SHOULD STORMS TRAIN ACROSS THE SAME AREA.
EXPANDED AND EXTENDED THE WIND ADVISORY THROUGH THIS EVENING. WINDS
HAVE BEEN MARGINAL AT BEST FOR AN ADVISORY TO THIS POINT...BUT
CONCERN IS WITH SYNOPTIC LOW LEVEL COOLING AND PRECIPITATION COOLING
BRINGING STRONG LLJ TO THE SFC THIS EVENING.

TWO MAIN CHANGES TO PREV FCST WAS TO UP THE POPS WITH WRAPAROUND
PRECIP EXCPD FURTHER SE IN CWA TUE AFTN...AND TO UP THE POPS SOME
MORE IN THE EXTD. STG UPR LOW WILL DUMBELL AROUND CWA TUE WITH RAIN
MIXING WITH OR CHGG TO WET SNOW WRN CWA...AND A COUPLE OF INCHES
ARE QUITE PSBL ESP IN HIGHER ELEVATIONS FM WEST OF HURON TO ABV
CHAMBERLAIN TO GREGORY COUNTY. BRISK SLY WINDS ERN CWA WILL
GRADUALLY SHIFT TO STG WNWLY FLOW OF COLDER AIR TO THE WEST OF TROF.
WRAPAROUND -SHRA CHGG TO -SHSN PULLING OFF THE NEWD THRU NRN CWA
TUE NGT WITH STG NWLY FLOW OF COLDER AIR IN THE CWA. WED A NICE
TRANSITION DAY WITH MIXED OUT AND MILDER WLY FLOW. NAM GUID TOO
COLD. THEN MODELS STILL HAVE MAJOR CONTINUITY ISSUES FROM THURSDAY
THRU THE WEEKEND. 12Z RUNS BACK TO THE SE BIAS...BUT NO REASON TO
THINK LATER RUNS WILL NOT GO BACK TO THE NW TRACK WITH TIME...SO
KEPT DECENT POPS IN THE SERN HLF CWA. FIRST OF WAVE OF MIXED PRECIP
SHOULD STILL MOVE ENEWD INTO CWA LATE WED NGT THRU THU NGT...BUT
THEN ITS A QUESTION OF WAITING FOR MAIN UPR LOW TO EJECT NEWD OVER
THE CNTRL PLAINS. EITHER WAY...IT WILL BE ON THE COOL SIDE OF GUID.

&&

.AVIATION...
UPPER LEVEL AND SFC LEVEL LOW PRESSURE CURRENTLY OVER WRN NEBRASKA
TO LIFT INTO NE SD LATE TONIGHT. STRONG SFC GRADIENT WILL PRODUCE
STRONG LOW LEVEL WINDS. WINDS WILL SHIFT FROM THE S THIS
EVENING...TO THE WEST LATE TONIGHT WITH THE PASSAGE OF A COLD FRONT.
WIDESPREAD SHOWERS AND THUNDERSTORMS MOVING FROM THE MISSOURI VALLEY
THIS AFTERNOON INTO SW MINNESOTA BY THIS EVENING. SOME OF THESE
STORMS WILL BE SEVERE...PRODUCING STRONG WINDS AND LARGE
HAIL...ESPECIALLY INTO THE MISSOURI VALLEY. OTHERWISE MAINLY IFR TO
VFR ACROSS THE AREA.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR IAZ001>003-012>014-
     020>022-031-032.
MN...WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR MNZ072-080-081-089-
     090-097-098.
NE...WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR NEZ013-014.
SD...WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR SDZ062-066-067-
     069>071.
&&

LIEBL/RYRHOLM
Hazardous weather outlook, Mar 23, 11:15 AM CDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1115 AM CDT MON MAR 23 2009

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-241200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1115 AM CDT MON MAR 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS LATE THIS AFTERNOON AND
EARLY THIS EVENING FOR AREAS SOUTH OF I 90 IN SOUTHEAST SOUTH
DAKOTA....EXTREME NORTHEAST NEBRASKA...AND MUCH OF NORTHWEST IOWA.
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL NEBRASKA THIS
AFTERNOON...MOVING INTO THE MISSOURI VALLEY BY LATE THIS AFTERNOON.
SHOULD STORMS DEVELOP...THEY MAY PRODUCE HAIL UP TO ONE INCH AND 60
MPH WINDS. THERE IS ALSO THE POTENTIAL FOR ISOLATED TORNADOES WITH
THESE STORMS.

FLOODING...
RAINFALL ACROSS THE AREA SUNDAY NIGHT COMBINED WITH EXPECTED
RAINFALL THROUGH TUESDAY WILL LEAD TO MINOR FLOODING ACROSS MANY OF
THE AREA RIVERS.  MINOR FLOODING WILL AFFECT MUCH OF THE BIG SIOUX
RIVER BASIN FROM BRUCE DOWN TO NEAR AKRON. ADDITIONAL MINOR FLOODING
IS ALSO EXPECTED ACROSS THE JAMES RIVER BASIN FROM HURON TO
MITCHELL...AND ALONG THE LITTLE SIOUX NEAR SPENCER.

WINTER WEATHER...
RAIN MAY MIX WITH AND CHANGE OVER TO SNOW NEAR IN CENTRAL SOUTH
DAKOTA AFFECTING PORTIONS OF BRULE AND GREGORY COUNTIES.
SNOWFALL IS EXPECTED TO REMAIN AROUND ONE INCH OR LESS.

WIND...
SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL BE
POSSIBLE OVER MUCH OF NORTHWEST IOWA AND PORTIONS OF SOUTHWEST
MINNESOTA LATE THIS AFTERNOON AND EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WINTRY MIX OF RAIN AND SNOW COULD CHANGE TO A PERIOD OF
ACCUMULATING WET SNOW FROM THURSDAY INTO SATURDAY ACROSS PARTS OF
SOUTHEAST SOUTH DAKOTA...TO SOUTHWEST MINNESOTA AND NORTHWEST
IOWA. THE TRACK OF THIS SYSTEM REMAINS UNCERTAIN AT THIS
TIME...HOWEVER...THIS SYSTEM CARRIES THE POTENTIAL OF CREATING A
SIGNIFICANT AMOUNT OF SNOW ACROSS PORTIONS OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM TODAY.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

97

In the hours before

Local storm report, Mar 23, 1:43 PM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
143 PM CDT MON MAR 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     HAIL             2 NE CLAYTON            43.46N 97.63W
03/22/2009  E0.75 INCH       HUTCHINSON         SD   PUBLIC

&&

JCHAPMAN
Local storm report, Mar 23, 4:28 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
428 PM CDT MON MAR 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     4 SW SPRINGFIELD        42.81N 97.95W
03/23/2009                   BON HOMME          SD   PUBLIC

            STRONG THUNDERSTORMS WINDS DESTROYED A GARAGE 4 MILES
            SOUTHWEST OF SPRINGFIELD.

&&

MBUSS
Local storm report, Mar 23, 4:46 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
446 PM CDT MON MAR 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     HAIL             1 W AVON                43.01N 98.08W
03/23/2009  M0.75 INCH       BON HOMME          SD   LAW ENFORCEMENT

&&

MBUSS
Local storm report, Mar 23, 5:43 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
543 PM CDT MON MAR 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     HAIL             5 S HUBBARD             42.32N 96.59W
03/23/2009  M0.75 INCH       DAKOTA             NE   LAW ENFORCEMENT

            DEPUTIES REPORTED DIME SIZE HAIL BETWEEN HUBBARD,
            EMERSON, AND HOMER NEBRASKA.

0538 PM     HAIL             VERMILLION              42.78N 96.93W
03/23/2009  M0.75 INCH       CLAY               SD   PUBLIC

            LOCALIZED STREET FLOODING.

&&

MBUSS
Local storm report, Mar 23, 5:59 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
559 PM CDT MON MAR 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     TSTM WND GST     2 S JACKSON             42.42N 96.57W
03/23/2009  E60 MPH          DAKOTA             NE   EMERGENCY MNGR

            TREE BLOWN DOWN

&&

JSHEEHAN

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 7:12 PM CDTSevere Thunderstorm WarningFSDHanson, Hutchinson, McCook33 min
Mar 22, 8:41 PM CDTFlash Flood WarningFSDBrookings, Kingsbury, Lake, Miner3 hr
Mar 23, 11:11 AM CDTRiver Flood WarningFSDHutchinson, Yankton83 days
Mar 23, 3:34 PM CDTSevere Thunderstorm WarningFSDCharles Mix, Gregory41 min
Mar 23, 4:08 PM CDTTornado WarningFSDBon Homme37 min
Mar 23, 4:12 PM CDTSevere Thunderstorm WarningFSDCharles Mix, Douglas, Gregory38 min
Mar 23, 4:34 PM CDTSevere Thunderstorm WarningFSDBon Homme, Charles Mix, Douglas, Hutchinson26 min
Mar 23, 4:53 PM CDTSevere Thunderstorm WarningFSDClay, Union52 min
Mar 23, 4:57 PM CDTFlash Flood WarningFSDUnion2 hr
Mar 23, 4:59 PM CDTSevere Thunderstorm WarningFSDClay, Turner, Yankton31 min
Mar 23, 5:03 PM CDTSevere Thunderstorm WarningFSDDavison, Hanson, Hutchinson, McCook27 min
Mar 23, 5:33 PM CDTSevere Thunderstorm WarningFSDHutchinson, McCook, Turner, Yankton42 min
Mar 23, 5:36 PM CDTSevere Thunderstorm WarningFSDClay, Union24 min
Mar 23, 5:44 PM CDTSevere Thunderstorm WarningFSDUnion31 min
Mar 23, 6:09 PM CDTFlash Flood WarningFSDLincoln, Minnehaha, Turner111 min
Mar 23, 6:17 PM CDTSevere Thunderstorm WarningFSDLincoln, Union43 min
Mar 23, 6:33 PM CDTSevere Thunderstorm WarningFSDLincoln, Minnehaha27 min
Mar 23, 6:44 PM CDTSevere Thunderstorm WarningFSDLincoln, Minnehaha46 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.